MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL PROTECTOR S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. UNIVERS REVERS HUMERAL PROTECTOR S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number UNIVERS REVERS HUMERAL PROTECTOR S
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that an ar-9509-s arthrex univers revers humeral protector was left in the patient during a tsa procedure.This was discovered during a post-operation visit, via x-ray.Revision surgery has been scheduled to remove the protector, but exact date is unknown.
 
Event or Problem Description
On 11/09/2022, it was reported by a sales representative via sems that an ar-9509-s arthrex univers revers humeral protector was left in the patient during a tsa procedure.This was discovered during a post-operation visit, via x-ray.Revision surgery has been scheduled to remove the protector, but exact date is unknown.Additional information received on 12/16/2022: original procedure took place on (b)(6) 2022.On (b)(6) 2022, during the post-operation visit, the x-ray confirm the protector was left inside.Revision procedure occurred on (b)(6) 2022.Both surgeries were performed by the same surgeon and at the same facility.Only the protector was removed during the revision surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed.The probable cause of the event could not be determined from the information available; however, a most likely cause is customer misuse.

Brand Name
UNIVERS REVERS HUMERAL PROTECTOR S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15923926
Report Number1220246-2022-05892
Device Sequence Number6793876
Product Code LXH
UDI-Device Identifier00888867061606
UDI-Public00888867061606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS HUMERAL PROTECTOR S
Device Catalogue NumberAR-9509-S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown